Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Bipolar disorder, recently switched to tegretol, experiencing fuzzy concentration. Will this subside?

Hi. I am very grateful that this service is here! I am a 32 year old woman from Ireland. I have had bipolar disorder since I was 25. I have been on various combinations since then and have been doing well enough. Recently my psychiatrist changed me to tegretol. I have had various side effects which have gone away for example nausea , aches and pains, light sensitivity. More recently I have had what I would call a fuzzy concentration which is making me feel insecure. I have been on 600mg twice daily for just over two weeks. Does this fuzziness go away? Thank you very much in advance.
Asked On : Wed, 23 Jan 2013
Answers:  2 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. Carbamazepine is a mood stabiliser drug that can be prescribed in bipolar disorder. It does result in side effects like giddiness/fuzziness due to its action on nervous system. I would suggest that you wait for some time since tolerance to the side effect will develop i.e you would not experience the side effect after some period of continuing the drug similar to other side effects. Hope you found the information useful.
Dr Sundar
Answered: Thu, 24 Jan 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

Side effects of medications are not uncommon, however it is good to know what those might be. Tegritol may cause problems or difficulty with concentration which may be due to the possible drowsiness that the medication may cause. Most people get acclimatized with the medication's side effects over a period of time, as in your own case where most side effects have gone away. Please be patient and if it is still not going away and is cause you to have significant problems with daily living, decreasing the morning dosing or taking part of the morning dose away and using more at night may be one solution. However you need to consult your psychiatrist in that situation.

Take care and I hope this was helpful.
Answered: Thu, 24 Jan 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor